Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Body wasting away

Jan 23, 2017

Hi how are you? I am an hiv positive 28 year old.male. I train regularly at a local gym that is 3 -5 days a week depending on how I'll be feeling. Before I started taking hiv medication I had muscle.mass and I weighed between 110kgs and 107 kgs . Recently my muscle mass has declined drastically. The last time I weighed myself about 2 weeks ago I had dropped to 104 and now I'm sure I'm less. Could it be the medication that's eating me away or could there be another reason for this muscle loss? Please help

Response from Mr. Vergel

I am sorry to hear you have had unintentional weight and muscle mass.

I am not sure if you are taking AZT, D4T or DDI. Those drugs can cause lipoatrophy and weight loss. Switching from them to medications like abacavir or tenofovir can help reverse and prevent lipoatrophy to a certain degree.

Some HIV+ who have unintentional weight loss that cannot be reversed by eating more use medications that can help:

How Do I Get My Weight Back When I'm HIV Positive?

In this video, I provide some nutritional tips that can help you gain weight in a healthy way:

Nelson Vergel's Tips on Healthy Eating

And in this one I provide exercise tips to increase muscle:

Nelson Vergel's Time-Saving Tips to Maximize the Benefits of Exercise

I hope this information helps to guide you about your options to gain weight while living with HIV.

In health,

Nelson



Previous
Can my lipoatrophy be reversed?
Next
weight gain in hiv

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement